Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 2004 Mar;46(3):372-375. Korean. Case Report.
Gwak MS , Seo SW , Baek HM , Kim GS , Lee BD .
Department of Anesthesiology and Pain Medicine, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Korea.
Abstract

We experienced a case of unexpected sudden cardiac arrest, which developed during the anhepatic phase of living-related liver transplantation. The patient was a 56-year old man diagnosed with liver cirrosis. He had stable angina and congestive heart failure. Preoperative EKG, chest x-ray, arterial blood gas analysis and vital signs were all within normal limits. Cardiac echography was normal except for left atrial enlargement and diastolic dysfunction (grade I). Coronary angiography showed no coronary stenosis. About 10 min after the inferior vena cava had been clamped, the sinus rhythm changed suddenly to ventricular tachycardia. Lidocaine was administered and the PA catheter removed immediately but ventricular fibrillation and asystolic cardiac arrest followed. Cardiac rhythm returned about 15 min after the onset of asystole, followed by supraventricular tachycardia (up to 180 beats/min). The EKG suddenly returned to a normal sinus rhythm. He had no further episodes of arrhythmia and recovered without complication.

Copyright © 2019. Korean Association of Medical Journal Editors.